| Model Number |
403001-04 |
| Medical Device Problem Code |
No Apparent Adverse Event (3189)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
03/08/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
An orthalign distributor reported that during a total hip arthroplasty there was a malfunction with the navigation unit.While performing the cup implantation the accuracy of the navigation unit was off by 7 degrees.Orthalign plus units have been cleared by the fda with the claim of +/- 3 degrees.An investigation will be preformed once the unit is returned from orthalign inc.'s distributor in (b)(4).With an abundance of caution this report is being filed with the understanding of the potential patient harm that could result from an accuracy malfunction of 7 degrees.A follow up report will be filed with the investigation findings.
Event or Problem Description
It was reported that a navigation unit prepared for total hip arthroplasty was performed with orhalign plus navigation.After cup installation, the unit display suddenly became black and the display went back to opening screen.Also, after preliminary cup fixation, the surgeon found actual angle showed in x-ray was different from the angle the navigation showed.(7 degrees) preliminary cup fixation: abduction 40 degree.X-ray photo: abduction 33 degree.
Additional Manufacturer Narrative
The product was not returned for evaluation by orthalign and thus the initial report cannot be confirmed.The product's serial number was given to orthalign and device history record review was performed.This device passed all manufacturing specifications prior to release.Without product a failure analysis could not be performed.No further information was made available to orthalign and the investigation has been closed.If the product is ever returned to orthalign a subsequent report will be filed.